Alert archive / Illinois / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 45, NWS Quad Cities, IA

June 9, 2018Clinton County, Scott County, Iowa; 4 counties in Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 9, 2018, 4:28 AM CDT for Clinton County, Scott County, Iowa; 4 counties in Illinois. It was in force for 47 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2018, 4:28 AM CDT (09:28 UTC)
Expired
Jun 9, 2018, 5:15 AM CDT
In force
47 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Clinton County, IA, Scott County, IA, Carroll County, IL, Henry County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 38 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 4:29 AM CDTTSTM WND GST 63Clinton, IA
Jun 9, 4:40 AM CDTTSTM WND DMG1 Ne Mccausland, IA10 INCH DIAMETER TREE SPLIT. TIME ESTIMATED FROM RADAR SIGNATURE.
Jun 9, 4:40 AM CDTTSTM WND DMG1 Se Camanche, IALARGE TREE 3 FT IN DIAMETER SNAPPED HALF WAY UP NEAR THE CAMANCHE MARINA. TIME ESTIMATED FROM RADAR SIGNATURE.
Jun 9, 4:40 AM CDTTSTM WND DMG2 Wsw Albany, ILSEVERAL 4 TO 6 INCH DIAMETER TREES DOWN ON MISSISSIPPI RIVER SHORELINE. TIME ESTIMATED FROM RADAR SIGNATURE.
Jun 9, 5:00 AM CDTHAIL 11 Nne Bettendorf, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2018-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2018-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
606 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

413 
WUUS53 KDVN 090928
SVRDVN
ILC015-073-161-195-IAC045-163-091015-
/O.NEW.KDVN.SV.W.0045.180609T0928Z-180609T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
428 AM CDT SAT JUN 9 2018

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Eastern Rock Island County in northwestern Illinois...
  Whiteside County in northwestern Illinois...
  Northwestern Henry County in northwestern Illinois...
  South central Carroll County in northwestern Illinois...
  Eastern Scott County in east central Iowa...
  Eastern Clinton County in east central Iowa...

* Until 515 AM CDT.

* At 427 AM CDT, severe thunderstorms were located along a line
  extending from near Argo Fay to near Donahue, moving southeast at
  40 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
  Sterling, Morrison, Silvis, Eldridge, DeWitt, Colona, Camanche, Le
  Claire, Coal Valley, Fulton, Savanna, Prophetstown, Hampton and
  Port Byron.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 292 and 306.
 Interstate 80 in Illinois between mile markers 1 and 12.
 Interstate 74 in Illinois between mile markers 1 and 15.
 Interstate 88 between mile markers 1 and 37.
 Interstate 280 between mile markers 17 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4135 9044 4176 9077 4203 9021 4203 9016
      4204 9017 4205 9017 4208 9011 4181 8966
TIME...MOT...LOC 0927Z 326DEG 34KT 4201 9010 4175 9068 

HAIL...0.88IN
WIND...60MPH
 
$$

Sheets
4 follow-up statements
630 
WWUS53 KDVN 090939
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
439 AM CDT SAT JUN 9 2018

ILC015-073-161-195-IAC045-163-091015-
/O.CON.KDVN.SV.W.0045.000000T0000Z-180609T1015Z/
Rock Island IL-Whiteside IL-Henry IL-Carroll IL-Scott IA-Clinton IA-
439 AM CDT SAT JUN 9 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR EASTERN ROCK ISLAND...WHITESIDE...NORTHWESTERN HENRY...SOUTH
CENTRAL CARROLL...EASTERN SCOTT AND SOUTHEASTERN CLINTON COUNTIES...

At 437 AM CDT, severe thunderstorms were located along a line
extending from near Argo Fay to Eldridge, moving southeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated. At 433 AM CDT a wind gust of 63 mph was 
         observed at the Clinton Municipal Airport. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Davenport, Moline, Bettendorf, Clinton, East Moline, Sterling,
Morrison, Silvis, Eldridge, DeWitt, Colona, Camanche, Le Claire, Coal
Valley, Fulton, Prophetstown, Hampton, Port Byron, Erie and Garden
Plain.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 295 and 306.
 Interstate 80 in Illinois between mile markers 1 and 12.
 Interstate 74 in Illinois between mile markers 1 and 15.
 Interstate 88 between mile markers 1 and 37.
 Interstate 280 near mile marker 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

These storms are producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
 
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4135 9044 4178 9070 4194 9020 4198 9016
      4198 9014 4199 9013 4200 9009 4181 8966
TIME...MOT...LOC 0937Z 326DEG 34KT 4193 9003 4167 9061 

HAIL...1.00IN
WIND...60MPH
 
$$

Sheets
002 
WWUS53 KDVN 090952
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
452 AM CDT SAT JUN 9 2018

ILC015-091001-
/O.CAN.KDVN.SV.W.0045.000000T0000Z-180609T1015Z/
Carroll IL-
452 AM CDT SAT JUN 9 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CARROLL COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4140 9037 4171 9054 4188 9016 4191 9012
      4192 9008 4193 9008 4193 8995 4181 8966
TIME...MOT...LOC 0951Z 320DEG 36KT 4178 8993 4161 9043 

$$

ILC073-161-195-IAC045-163-091015-
/O.CON.KDVN.SV.W.0045.000000T0000Z-180609T1015Z/
Rock Island IL-Whiteside IL-Henry IL-Scott IA-Clinton IA-
452 AM CDT SAT JUN 9 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR NORTHEASTERN ROCK ISLAND...WHITESIDE...NORTHWESTERN HENRY...
NORTHEASTERN SCOTT AND SOUTHEASTERN CLINTON COUNTIES...

At 451 AM CDT, severe thunderstorms were located along a line
extending from near Morrison to near Le Claire, moving southeast at
30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Bettendorf, Clinton, East Moline, Sterling, Morrison, Silvis, Colona,
Camanche, Le Claire, Coal Valley, Fulton, Prophetstown, Hampton, Port
Byron, Erie, Garden Plain, Rapids City, Albany, Princeton and
Cordova.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 301 and 306.
 Interstate 80 in Illinois between mile markers 1 and 11.
 Interstate 74 in Illinois between mile markers 10 and 15.
 Interstate 88 between mile markers 1 and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.
 
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4140 9037 4171 9054 4188 9016 4191 9012
      4192 9008 4193 9008 4193 8995 4181 8966
TIME...MOT...LOC 0951Z 320DEG 36KT 4178 8993 4161 9043 

HAIL...1.00IN
WIND...60MPH
 
$$

Sheets
833 
WWUS53 KDVN 091006
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
506 AM CDT SAT JUN 9 2018

ILC195-IAC045-091015-
/O.CAN.KDVN.SV.W.0045.000000T0000Z-180609T1015Z/
Whiteside IL-Clinton IA-
506 AM CDT SAT JUN 9 2018

...THE SEVERE THUNDERSTORM WARNING FOR WHITESIDE AND SOUTHEASTERN
CLINTON COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4140 9037 4162 9049 4170 9036 4162 9016
      4159 9017 4159 9018 4158 9018 4158 9007
TIME...MOT...LOC 1005Z 323DEG 26KT 4159 9040 

$$

ILC073-161-IAC163-091015-
/O.CON.KDVN.SV.W.0045.000000T0000Z-180609T1015Z/
Rock Island IL-Henry IL-Scott IA-
506 AM CDT SAT JUN 9 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR EAST CENTRAL ROCK ISLAND...NORTHWESTERN HENRY AND EAST CENTRAL
SCOTT COUNTIES...

At 505 AM CDT, a severe thunderstorm was located over Le Claire, or
near Bettendorf, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Bettendorf, East Moline, Silvis, Colona, Le Claire, Coal Valley,
Hampton, Port Byron, Rapids City, Princeton, Cordova, Cleveland,
Osborn, Dayton, Carbon Cliff, Hillsdale, Panorama Park, Silvis
Heights, Campbells Island and Green River.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 301 and 306.
 Interstate 80 in Illinois between mile markers 1 and 11.
 Interstate 74 in Illinois between mile markers 10 and 15.
 Interstate 88 between mile markers 1 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4140 9037 4162 9049 4170 9036 4162 9016
      4159 9017 4159 9018 4158 9018 4158 9007
TIME...MOT...LOC 1005Z 323DEG 26KT 4159 9040 

HAIL...1.00IN
WIND...60MPH
 
$$

Sheets
768 
WWUS53 KDVN 091012
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
512 AM CDT SAT JUN 9 2018

IAC163-ILC073-161-091022-
/O.EXP.KDVN.SV.W.0045.000000T0000Z-180609T1015Z/
Rock Island IL-Henry IL-Scott IA-
512 AM CDT SAT JUN 9 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCK ISLAND...
NORTHWESTERN HENRY AND EAST CENTRAL SCOTT COUNTIES WILL EXPIRE AT 515
AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.

LAT...LON 4140 9037 4162 9049 4170 9036 4162 9016
      4159 9017 4159 9018 4158 9018 4158 9007
TIME...MOT...LOC 1012Z 326DEG 34KT 4155 9037 

$$

Sheets

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:39 AM CDT, 49 minutes earlier.

Area forecast discussion, Jun 9, 3:39 AM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
339 AM CDT Sat Jun 9 2018

.SYNOPSIS...
Issued at 338 AM CDT Sat Jun 9 2018

Low level moisture transport of high PWAT air was riding up over a
stalled boundary that extended from central IA, to se IA to
central IL. Thunderstorms have been rather numerous north of the
boundary across portions of eastern IA and nw IL. Some of these
storms have dumped heavy rainfall with doppler radar estimating up
to 5 inches in sw Rock Island county (that particular storm was
stationary for a couple of hours).

Meanwhile, a rather long-lived MCS was pushing into eastern NE and
has been producing wind damage and large hail.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 338 AM CDT Sat Jun 9 2018

Forecast focus on re-development of storms.

Today: LLJ should weaken and veer westerly for a time this
morning, allowing for a diminishing trend in the thunderstorms
across portions of eastern IA and nw IL. The late morning and
early afternoon hours should be mainly dry (can't rule out some
isolated showers or storms). The MCS out west should weaken
considerably as it pushes into central IA this morning. Assuming
enough sunshine this afternoon the atmosphere should reload later
and the LLJ (albeit weak) backs again to the southwest. The
weakening MCS may produce a boundary or MCV for additional storms
to fire on as the afternoon progesses, which is supported by the
NAMNEST/HRRR. Shear will remain rather weak, but SBCAPES should
rise to at least 4000 j/kg which would support multi-cell clusters
or bowing segments with damaging winds/large hail. For now SPC has
a marginal risk across the dvn cwa, but this will need to be
monitored for a possible upgrade to slight in portions of the
area. Highs will be in the 80s to around 90.

Tonight: At least scattered to numerous thunderstorms will
continue as the LLJ once again impinges on a stalled boundary
across the area. A few storms may be severe and also produce
torrential rainfall. Lows will be in the 60s.

.LONG TERM...(Sunday through Friday)
ISSUED AT 338 AM CDT Sat Jun 9 2018

Sunday and Monday: The pattern remains locked in place with the
dvn cwa on the edge of the heat dome. Rounds of thunderstorms
should continue and some of these storms may be severe. SPC has a
marginal risk for both days. Later on Monday into Monday night a
somewhat stronger cold front arrives. This looks to be a better
set-up for severe as deep layer shear should be stronger. SPC has
a slight risk in southern MN/central IA/nw MO but this will need
to be monitored to see if these storms can remain severe as they
push into the dvn cwa probably Monday evening. Highs should be
well into the 80s to lower 90s.

Tuesday and Wednesday: With the passage of the cold front this
looks to be a quiet period with comfortable temperatures and
humidity. Highs will be in the 70s to lower 80s with lows in the
50s to lower 60s.

Thursday and Friday: The heat dome builds back northward putting
the area into the active pattern once again, with several rounds
of thunderstorms possible. However, this far out it is difficult
to determine the timing/location of MCS's or the severe risk.
Highs will push well into the 80s to near 90 once again.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
ISSUED AT 120 AM CDT Sat Jun 9 2018

MVFR cigs/vis in/near tstms othw VFR conds to prevail. Scattered
thunderstorms early this morning impacting KDBQ/KMLI terminals.
Then more storms developing this afternoon and evening. Low
confidence in coverage so will mention only VCTS for now.
Southeast to south winds around 10 knots or less.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Haase
AVIATION...Haase
Hazardous weather outlook, Jun 9, 4:14 AM CDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
414 AM CDT Sat Jun 9 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-100915-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
414 AM CDT Sat Jun 9 2018

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

The Storm Prediction Center has a marginal risk for severe storms
across the outlook area today and tonight.

Numerous thunderstorms in portions of eastern Iowa and northwest
Illinois should diminish this morning. Some of the storms will
produce torrential rainfall, frequent lightning and small hail.

Thunderstorms should re-develop later this afternoon and continue
into tonight. Some of the storms may be severe with large hail and
damaging winds the main threat. Torrential rain and frequent
lightning will also accompany these storms.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The Storm Prediction Center has a marginal risk for severe storms
across the outlook area for Sunday and Monday.

Additional rounds of thunderstorms can be expected Sunday and
Monday, as a cold front gradually pushes towards the area. Some of
these storms may be severe with large hail and damaging winds the
main threat. The cold front will push across the area by Monday night.

Thursday and Friday: More chances for thunderstorms can be
expected. However, it is too early to determine the severe risk
for late next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed especially later this afternoon
and into tonight.

Haase

In the hours before

Special weather statement, Jun 8, 11:00 PM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1100 PM CDT FRI JUN 8 2018

IAC031-103-090500-
Cedar-Johnson-
1100 PM CDT FRI JUN 8 2018

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CEDAR AND EAST CENTRAL
JOHNSON COUNTIES UNTIL MIDNIGHT CDT...

At 1100 PM CDT, a strong thunderstorm was located over West Branch,
moving northeast at 10 mph.

Dime size hail is possible with this storm.

Locations impacted include...
Tipton, West Branch, Rochester, Buchanan, Springdale, Cedar Valley,
Cedar Bluff, Oasis, Elmira, Cedar Valley Park, Morse, Herbert Hoover
National Historic Site, Tipton Matthews Airport, Cedar County
Fairgrounds and Newport.

This includes Interstate 80 in Iowa between mile markers 250 and 270.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4188 9118 4164 9102 4160 9122 4160 9136
      4156 9137 4156 9138 4173 9148
TIME...MOT...LOC 0400Z 244DEG 11KT 4168 9134

Ervin
Special weather statement, Jun 8, 11:01 PM CDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1101 PM CDT FRI JUN 8 2018

IAC031-045-163-090500-
Cedar-Scott-Clinton-
1101 PM CDT FRI JUN 8 2018

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CEDAR...NORTHERN
SCOTT AND SOUTHWESTERN CLINTON COUNTIES UNTIL MIDNIGHT CDT...

At 1101 PM CDT, a strong thunderstorm was located near Bennett, or 7
miles north of Durant, moving northeast at 15 mph.

Pea size hail is possible with this storm.

Locations impacted include...
Durant, DeWitt, Walcott, Long Grove, Wheatland, Grand Mound, Calamus,
Bennett, Donahue, Welton, Dixon, Maysville, New Liberty, Camp
Liberty, Bennett Park, Big Rock, Sunbury, Sherman Park and Clinton
County Fairgrounds.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4195 9059 4170 9044 4160 9086 4160 9090
      4175 9099
TIME...MOT...LOC 0401Z 244DEG 11KT 4171 9086

Ervin
Special weather statement, Jun 9, 12:08 AM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1208 AM CDT SAT JUN 9 2018

ILC131-161-090545-
Rock Island-Mercer-
1208 AM CDT SAT JUN 9 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCK ISLAND AND
NORTHEASTERN MERCER COUNTIES UNTIL 1245 AM CDT...

At 1207 AM CDT, a strong thunderstorm was located near Illinois City,
or 11 miles north of Aledo, moving northeast at 5 mph.

Winds in excess of 30 mph and dime size hail are possible with this
storm.

Locations impacted include...
Rock Island, Andalusia, Matherville, Reynolds, Hamlet, Illinois City,
Taylor Ridge, Boden, Preemption, Edgington, Gingle Corners, Marston
and Loud Thunder Scout Camp.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4128 9087 4142 9093 4144 9060 4123 9057
TIME...MOT...LOC 0507Z 234DEG 5KT 4136 9083

Sheets
Special weather statement, Jun 9, 2:18 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
218 AM CDT SAT JUN 9 2018

IAC045-097-090745-
Jackson-Clinton-
218 AM CDT SAT JUN 9 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JACKSON AND
NORTHWESTERN CLINTON COUNTIES UNTIL 245 AM CDT...

At 218 AM CDT, a strong thunderstorm was located over Nashville, or 8
miles west of Maquoketa, moving east at 10 mph.

Winds in excess of 30 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Maquoketa, Delmar, Lost Nation, Andrew, Charlotte, Welton, Monmouth,
Springbrook, Toronto, Nashville, Hurstville, Fulton, Baldwin, Eden
Valley Refuge, Maquoketa Caves State Park, Maquoketa Municipal
Airport, Jackson County Fairgrounds, Buckhorn, Elwood and Walnut
Grove Park.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4188 9089 4211 9090 4219 9046 4188 9044
TIME...MOT...LOC 0718Z 287DEG 8KT 4204 9082

Sheets
Special weather statement, Jun 9, 4:11 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
411 AM CDT Sat Jun 9 2018

IAZ054-066-ILZ007-009-091115-
Jackson-Clinton-Carroll-Whiteside-
Including the cities of Maquoketa, Clinton, Mount Carroll,
and Sterling
411 AM CDT Sat Jun 9 2018

...THUNDERSTORMS WITH HEAVY RAIN MAY LEAD TO MINOR FLOODING...

At 4 AM CDT...Doppler radar indicated slow moving thunderstorms
with frequent lightning and very heavy rainfall continuing to
impact much of Jackson, Clinton, Carroll and Whiteside counties in
far eastern Iowa and northwest Illinois. Radar estimates
indicated rainfall amounts from 1 to locally 3 inches has fallen
from storms in this area over the past 3 hours. An additional 1
to 2 inches of rain will be possible before storms exit the region
around sunrise.

Excessive runoff from heavy rainfall may lead to flooding of
small creeks and streams, country roads, farmland, and other low
lying spots. If you encounter a flooded roadway, turn around. Most
flood deaths occur in vehicles.

Sheets

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 10:11 PM CDTSpecial Weather StatementDVNMuscatine64 min
Jun 8, 11:00 PM CDTSpecial Weather StatementDVNCedar60 min
Jun 8, 11:01 PM CDTSpecial Weather StatementDVNScott59 min
Jun 9, 2:18 AM CDTSpecial Weather StatementDVNClinton, Jackson27 min
Jun 9, 4:21 AM CDTFlash Flood WarningDVNClinton, Jackson6 hr
Jun 9, 5:03 AM CDTSpecial Weather StatementDVNJackson42 min
Jun 9, 6:39 AM CDTSpecial Weather StatementDVNJohnson51 min
Jun 9, 7:00 AM CDTFlash Flood WarningDVNJackson3 hr
Jun 9, 7:23 AM CDTSpecial Weather StatementDVNJohnson37 min
Jun 9, 7:57 AM CDTSpecial Weather StatementDVNWashington48 min
Jun 9, 8:02 AM CDTSpecial Weather StatementDVNJohnson43 min
Jun 9, 8:18 AM CDTSpecial Weather StatementDVNHenry42 min
Jun 9, 8:39 AM CDTFlash Flood WarningDVNLinn2 hr
Jun 9, 8:41 AM CDTSpecial Weather StatementDVNLinn49 min
Jun 9, 8:47 AM CDTSevere Thunderstorm WarningDVNJohnson, Linn42 min
Jun 9, 9:12 AM CDTSpecial Weather StatementDVNHenry48 min
Jun 9, 9:32 AM CDTSpecial Weather StatementDVNDelaware, Johnson, Jones43 min
Jun 9, 9:57 AM CDTSpecial Weather StatementDVNDes Moines, Henry48 min
Jun 9, 3:01 PM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 5 more16 hr
Jun 8, 7:29 PM CDTSpecial Weather StatementDVNJo Daviess, Stephenson61 min
Jun 8, 8:46 PM CDTSpecial Weather StatementDVNJo Daviess59 min
Jun 9, 12:08 AM CDTSpecial Weather StatementDVNMercer37 min
Jun 9, 12:16 AM CDTSevere Thunderstorm WarningDVNRock Island44 min
Jun 9, 12:43 AM CDTFlash Flood WarningDVNRock Island2 hr
Jun 9, 5:02 AM CDTSevere Thunderstorm WarningDVNBureau, Henry, Whiteside43 min
Jun 9, 10:06 AM CDTSpecial Weather StatementDVNWarren39 min
Jun 9, 10:39 AM CDTSpecial Weather StatementDVNHancock, Henderson, McDonough, Warren66 min
Jun 9, 11:11 AM CDTSpecial Weather StatementDVNMcDonough64 min
Jun 9, 11:45 AM CDTSevere Thunderstorm WarningDVNMcDonough20 min
Jun 9, 11:47 AM CDTSpecial Weather StatementDVNMcDonough43 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2018Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.